just diagnosed with hash's and currenty on thyroid sr 30mg compound was doing pretty well but got refill and 4-5days into it started up with anxiety and tingling on my scalp. anyone else ever experience this anytime i change anything at all or start something new i get thrown into some weird anxiety crap going on. just want to know i am not alone. been a long road so far. went to endo labs say tsh high t3 little high t4 low wants to add syntrhoid 25mg and vit b 12 250.....to scared to add anything because of anxiety any help
The most important thyroid hormone level is the FT3. If you have high end FT3, then adding Synthroid will cause hyper symptoms to get worse: anxiety, diarrhea, shaky, racing heart, chest pain...I have also felt weird feelings in my scalp when my FT3 was high.
Is this endo mostly concerned with TSH? If so, then find a new one. Here's a site wtih endos recommended by patients: http://www.thyroid-info.com/topdrs/
The B12 pills are good. Many Hashis have low B, D and iron. Get all checked and treated.
Many Hashis have adrenal fatigue. This can cause a wide range of symptoms. Get the adrenals checked. The 24 hour saliva test is the ONLY reliable method. The blood and urine tests don't cut it.
Also, I recommend this book for further Hashi reading. It's the best thryoid book I've ever read: www.thyroidbook.com
thanks for the response...feeling a little alone lately but reading here helps. labs drawn from 1st appt w/endo :
t4 free .91 normal range 0.8-2.3 ng/dl
t3 free 6.37 normal range 2.2-5.8 pg/ml
tsh 6.00 normal 0.4-4.0
vit b12 437.0 normal 193-982 pg/ml
thyroglobulin antibody <20.0 neg= 40 iu/ml
tpo 71.70 neg 35 iu/ml
according to those labs endo recommendations were t4 low wants to add 25mcg of synthroid and 250mcg b-12. i am just having trouble getting myself to even start the synthroid i am planning on doing very baby steps 1/4 tab for a week or so then increase to 1/2 so on and so on. i am super sensitive to meds. i had anxiety just when i refilled my coumpound for the first time. they told me not to take my thyroid cap that day but i resumed the following day and think i have felt the effects of missing the dose this weekend. i am so new to all these weird effects and feelings and stuff it is so hard to sort out what is really going on. any help or suggestions is appreciated. i am worried that all these are going to give me the creepy crawling anxious stuff again.
to answer the question from before he said i might be having trouble converting the t3 to t4 and thats why he wants to add a small dose of synthroid (t4). in the midst of this bad reaction to the refill i called and stopped the med that day went the next day to get labs and they didnt call me for 4 days nurse said the labs were the same just the t3 went to normal range so to start the synthroid 25 and vit b-12...thats were i am and just havent nerved up to starting it yet....thanks so much for listening to me go on and on....any advice????
My advice is to hold off on the pills until you consult with a new endo. Go to the website I posted above. T3 doesn't convert to T4. T4 converts to T3. The more T4 you take, the higher that T3 number will go and the worse your anxiety, heart palps, diarrhea, etc.
I'm simply amazed that your doctor is this misinformed. You could possibly have RT3 dominance. In that case, reverse T3 works against your T3 levels and that is why your FT3 levels could appear to be high. But I don't think that is the case because you have hyper symptoms. If your doctor thought you had a reverse T3 issue, then he should have tested the RT3 levels before giving you any hormone.
Best of luck to you. I'm sorry you are going through this. BTW - Your TPO is high, indicating Hashimoto's auto-immune thyroid disease.
People with Hashi commonly have adrenal fatigue. The 24 hour saliva test is the most accurate for testing adrenals. Many of us also suffer from low vitamins, particularly iron, B12 and D3. Finally, get a doc to look into your pituitary gland for any problems there. Your TSH, a pituitary hormone, is high, yet your FT3 levels are high as well. Strange.
This is my favorite Hashi book: www.thyroidbook.com
now i am confused. so adding the syntrhoid which is t4 would increase the t3? i thought he wanted to add it because the t4 is low and there was a conversion problem. now i dont know what to think. i dont have the heart palps or diarrhea just got the tingly in my head and that one bout of anxiety . i did look at the website for a new endo and the one i read about was at the same place i see my current endo? would that be rude to swtich docs in the same office?
adrenal fatugue what do ya do if you have adrenal fatigue? i get that response a bit....strange lol. i tend to be not a normal patient having the chemical sensitivity, anxiety and yet hypo symtoms at the same time. i will look into the book....
soooooooooooooo frustrated!!!!!!!! thanks for you advice :)
hello again! i did it i decided to call that endo office and switched docs to the one that was listed on the website. they seemed fine with didnt seem to care much. i go in next tues. i will take a different aproach to this. i will just list any and all symtoms ect i am having and ask to check into hormones and adrenal fatigue. i think your right i need to find all the pieces to the puzzle before i can begin to put it together right? if i dont feel comfortable with this guy i am on to the next one right? what a circus this has become it can really get to be overwhelming and frustrating....
Hi lynn1313 - I am experiencing the same issue with anxiety. On 60mg of Armour and if I try to increase well weird scalp sensations, and anxiety worse. For almost 2 years on 90 mg of Armour and never had anxiety issues? My lastest labs were as follows:
You've attached to a thread that's 5 yrs old and lyn1313 is no longer active on the forum, so I doubt you will get a response.
If you didn't have the anxiety on the 90 mg of Armour, why did you drop down to 60 mg? Did you have symptoms of over medication?
Your FT3 is at 84% of its range... rule of thumb (where most of us feel best) is mid to upper third of the range. You're definitely there, but that could be too high for you.
The biggest thing I see is that your FT4 is on the floor of the range at 0%... rule of thumb is for FT4 to be mid range.
What medication (60 mg or 90 mg) were you taking when the labs were drawn and how long had you been taking it prior to having the labs drawn?
Typically, if Reverse T3 were an issue FT3 would be low in the range; that's not the case with yours. Additionally, FT3 needs to be tested at the same time rT3 is tested, because the actual result isn't what we look at... we look at a ratio of FT3 to rT3, so just having an rT3 drawn randomly won't really be all that helpful.
TamraW's link is in her initial post; you just have to copy and past it into your browser's search area; however, we have a list of patient recommended doctors, so if you tell us your location, we may have a good thyroid doctor in your area that we can recommend.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.